Aa
Aa
A
A
A
Close
Avatar universal

Overdose?

My friend is starting to go down the same road that many of you have (I'll admit I've popped a few every now and then) and i don't know when to tell him how much is too much at a time(needing a visit to the hospital). He mainly uses Hydrocodone and Lortab could anyone give me a ballpark estimate on how many mg's he should stop at?
11 Responses
Sort by: Helpful Oldest Newest
Avatar universal
Oh man this really hit close to home for me. I have a son the same age. I would be hauling him off to rehab if I found out he was doing pills. (not kidding)
He's way to young to RUIN his life. Yes ruin. He could wind up in jail, or dead.
Wow, I hope he stops and soon. Please invite him to join the forum. I for one would be happy to help him in any way I could.
Peace~
Helpful - 0
382594 tn?1266610613
Your friend is playing with fire. Why risk addiction at 17 or at any age for that matter? Especially is they are taken for getting high and not for pain. He may not think he will get addicted but more than likely he will. Once or twice a week is very easy to turn into every day especially when the w/d's kick in on his days "off".

Please be careful!
Helpful - 0
Avatar universal
17 and playing with pills....umm he is heading down a slippery slope he will never forget. They will hook anyone and everyone eventually if you keep using them, esp for a high.
Helpful - 0
Avatar universal
thanks all for your help, i really don't think he'll become addicted (knocks on wood) because it more of once maybe twice a week thing. He's 17, 180 pounds and i doubt he has much of resistance, with no medical conditions.

Also to Sablezen, are there more mgs of APAP it than hydrocodone in the pills?
Helpful - 0
477746 tn?1254784547
And let me clarify - that 4g is for the acetaminophen (APAP) the pills contain and not for the amount of hydrocodone. The bottles will show two amounts like '5/500'. The first is for the hydrocodone and the second is the amount of APAP.
Helpful - 0
477746 tn?1254784547
There are really too many variables on how much is too much for the hydrocodone. Beyond his weight, age, medical conditions, etc... as his resistance builds up, he can take more and more without overdosing so there's no way to know at what point he can overdose by the amount he is taking.

But like someone else pointed out, Lortab definitely contains acetaminophen and the hydrocodone likely does as well. Over 4g of acetaminophen (on average for an adult) gets into the range of acute toxicity (including liver failure). There are a lot of variables to that however, so it's only safe to say that non-directed use can result in problems - especially over a long period of time.
Helpful - 0
Avatar universal
That is hard question to answer.. How much dose he weigh.. How many dose he take in a day.. Dose he have a medical condition?? My first response was 1mg but I did not want to seem rude, but I stick to that. He could take 20 one day and 5 the next but it might be that 5 that sends him to the hospital in respiratory failure or OD due to toxicity build up also if he keeps using he will probably end up there in the future with Liver problems.
You sound like a good friend and I want to say welcome to the Forum but you might instead of telling him how many mg he can take maybe you can tell him you do not want to witness his destruction thru drugs.. maybe you can let him know that you do not want to loose your friend to addiction..maybe you can read the Forum to him.. maybe you can tell him 1mg is to much.. Hes lucky to have you as a friend you and your friend will be in my thoughts and I look forward to seeing you post
Helpful - 0
213991 tn?1214273019
Tell him to come on the forums and read what ppl that are addicted to hydro go through after abusing them. I can send him pics of me in agonizing pain for a visual aid :). No but seriously it can be one hell of a problem.
Helpful - 0
Avatar universal
If he's just taking hydrocodone, and not mixing with other drugs or alcohol, it would take alot to overdose. Especially if he has a tolerance.  I would say its more likely he would need to go to the hospital for APAP toxicity than hydrocodone overdose.  APAP (tylenol) is mixed with the hydrocodone and is not good for the liver in high doses.  

Just tell him not to go crazy and make sure he doesn't mix with alcohol or other drugs (besides weed), and he should remain alive.  Might end up with a wicked addiction though!
Helpful - 0
213991 tn?1214273019
Does he take them on his own? He use them for pain?
Helpful - 0
397118 tn?1219762250
I don't know how much would put you (down in the hospital) but I know how much I was doing and I know is toooo muchhhh I was doing lortabs 750/500mg and for the past 7 months of my use I was taking 6 of those together every 2 to 3 hours you add it up, yeah I really don't missed that at all thank GOD I'm free of that. And yes there were time that I felt I was never going to wake up. scary
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.